Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 182–182 | Cite as

Multiple drugs

Anaphylactic reaction: 6 case reports
Case report
  • 52 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective, observation study of 54 patients from the the Pediatric Sedation Research Consortiumin database's data collection from 10 November 2011−6 January 2017, 6 patients including four boys and two girls, aged 3−16 years were described, who developed anaphylactic reaction during treatment with propofol, methohexital, unspecified numbing agents, fentanyl or lidocaine [dosages and outcomes not stated; not all routes stated].

Case 1: A 3-year-old boy, who had egg allergy, had received propofol for sedation. He had previously tolerated propofol sedation. During the procedure, he developed oxygen desaturation, secretions and cough, and the procedure was stopped. Subsequently, he developed pruritus without wheezing, urticaria and stertorous breathing. Anaphylactic...

Reference

  1. Hertzog JH, et al. The incidence and nature of allergic and anaphylactic reactions during pediatric procedural sedation: A report from the pediatric sedation research Consortium. Hospital Pediatrics 9: 16-23, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1542/hpeds.2018-0089 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations